California, 2006Hail in California, September 2, 2006
September 2, 2006 · NWS SGX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 2, 12:35 PM PST, 15 minutes earlier.
Area forecast discussion, Sep 2, 12:35 PM PST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
135 PM PDT SAT SEP 2 2006
.SYNOPSIS...WEAKENING HIGH PRESSURE OVER THE GREAT BASIN WILL ALLOW
MOISTURE FROM THE REMNANTS OF TROPICAL STORM JOHN TO MOVE NORTH INTO
SOUTHERN CALIFORNIA SUNDAY AND MONDAY. HUMIDITIES WILL INCREASE
SUNDAY NIGHT AND MONDAY...WITH THE BEST CHANCES FOR RAIN FROM MONDAY
NIGHT THROUGH WEDNESDAY. LINGERING MOISTURE WILL KEEP THE THREAT FOR
ISOLATED THUNDERSTORMS THROUGH FRIDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
IT WAS ANOTHER HOT DAY WITH TEMPS SEVERAL DEGREES HIGHER THAN
YESTERDAY IN MOST AREAS. A GULF SURGE INTO THE LOWER DESERTS KEPT
TEMPS A LITTLE LOWER THERE. THE UPPER LEVEL HIGH OVER THE GREAT
BASIN WILL WEAKEN SLIGHTLY TONIGHT...BUT STILL BE STRONG ENOUGH TO
KEEP THE MARINE LAYER SHALLOW AND BRING ANOTHER VERY WARM DAY
SUNDAY.
A LOW LEVEL GULF SURGE ROLLED INTO THE IMPERIAL AND COACHELLA
VALLEYS THIS MORNING...RAISING DEWPOINTS TO 71 AT IPL AND 68 AT TRM.
THE YUMA VAD WIND PROFILE SHOWED SOUTH WINDS FROM THE SFC TO 3000
FEET THIS MORNING...AND THAT HAS SINCE DEEPENED TO 5000 FEET THIS
AFTERNOON. DEWPOINTS IN THE MTNS CONTINUED A SLOW UPWARD
CLIMB...MAINLY IN THE SAN DIEGO MOUNTAINS. HIGH BASED CUMULUS FORMED
OVER THE MTNS THIS MORNING AND TURNED INTO SCATTERED THUNDERSTORMS
THIS AFTERNOON. MOST OF THE CONVECTION WAS OVER SAN DIEGO AND
RIVERSIDE COUNTIES...BUT A FEW SMALLER CELLS FORMED OVER THE SAN
BERNARDINO COUNTY MOUNTAINS AS WELL.
LATE THIS MORNING...HURRICANE JOHN WAS BARELY A CATEGORY ONE
HURRICANE WITH WINDS OF 75 MPH. IT WILL CONTINUE TO WEAKEN AS IT
MOVES NORTHWEST OVER LAND. COORDINATION CALL WITH NHC CONFIRMED THE
FORECAST TRACK AND TAKES JOHN NNW UP THE PENINSULA. SYSTEM WILL
WEAKEN QUICKLY OVER THE BAJA TERRAIN AND AS CIRCULATION WEAKENS IT
WILL MAKE IT LESS LIKELY TO TURN N. IT WILL LIKELY BE DOWNGRADED
TO A TROPICAL STORM THIS AFTERNOON AND DOWN TO A TROPICAL DEPRESSION
BY SUNDAY AFTERNOON OVER CENTRAL BAJA.
PRECIP CHANCES IN SOCAL...SE WINDS WILL ADVECT DEEPER MOISTURE INTO
NORTHERN BAJA AND SOUTHERN CALIFORNIA SUNDAY. A MODEST INCREASE IN
MID LEVEL MOISTURE AND BETTER SYNOPTIC SCALE FORCING WILL RESULT IN
BETTER CHANCES FOR CONVECTION TOMORROW AFTERNOON...SOME OF WHICH MAY
SPILL INTO THE INLAND VALLEYS. BEST CHANCES FOR SIGNIFICANT RAIN
WILL ARRIVE MONDAY AND CONTINUE THROUGH WEDNESDAY WHEN THE DEEPEST
MOISTURE WILL BE IN PLACE. RAIN AMOUNTS WILL BE DEPENDENT HOW MUCH
ON THE EVENTUAL STRENGTH OF JOHN AS IT MOVES NORTH AND THE STRENGTH
OF THE UPPER RIDGE OVER THE 4 CORNERS REGION. MORE RAIN WILL FALL IN
SAN DIEGO COUNTY THAN IN SAN BERNARDINO COUNTY. THE RFC QPF GUIDANCE
FORECASTS AROUND A HALF INCH OF RAIN IN THE SAN DIEGO COUNTY
MTNS...CLOSER TO THE STORMS CENTER...WITH PROGRESSIVELY LIGHTER
AMOUNTS FARTHER NORTH.
SHOWERS WILL CONTINUE INTO WEDNESDAY...AND THE WARM...UNSTABLE
AIRMASS WONT BE IN ANY HURRY TO EXIT AS A SLOW MOVING WEAK UPPER
TROUGH SETTLES OVER THE SOUTHWEST. THIS WILL KEEP THE THREAT FOR
SCATTERED...MAINLY AFTERNOON...CONVECTION GOING THROUGH THE END OF
THE WEEK.
&&
.AVIATION...
OVER THE MOUNTAINS CUMULUS BUILDUPS WILL CONTINUE WITH BASES AROUND
8000 FT MSL AND ISOLATED THUNDERSTORMS UNTIL 01Z. STRONGER STORMS
THIS AFTN COULD PRODUCE LOCALLY GUSTY WINDS OR ISOLATED HAIL. ALSO A
FEW STORMS COULD OCCUR IN THE SAN DIEGO CO DESERTS.
PREDOMINANTLY VFR CONDITIONS THROUGH TONIGHT/EARLY SUNDAY WITH THE
EXCEPTION OF THE IMMEDIATE COAST. NEAR THE BEACHES THIS AFTN SOME
HAZE WAS LINGERING AND A FEW PATCHES OF LOW CLOUDS. A SHALLOW MARINE
LAYER LESS THAN 1000 FT DEEP AND A STRONG LOW-LEVEL TEMPERATURE
INVERSION WILL ALLOW MORE AREAS OF LOW STRATUS AND FOG TO EVENTUALLY
DEVELOP BY 11Z SUN BUT THE AREAL EXTENT WILL BE LIMITED AND CONFINED
CLOSER TO THE COAST...SIMILAR TO THIS MORNING WITH VERY LOW BASES
BELOW 700 FT MSL. EXPECT POTENTIAL FOR VLIFR CIGS/VSBYS NEAR SAN/CRQ
AIRPORTS FROM 11-15Z SUN. FOR FURTHER DETAILS AND THE LATEST UPDATES
SEE TAFS AND TWB432.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...SPECIAL WEATHER STATEMENT FOR
EFFECTS OF THE REMNANTS OF HURRICANE JOHN...SEE LAXSPSSGX.
PUBLIC...MOEDE
AVIATION...LAVIS
Hazardous weather outlook, Sep 2, 3:00 AM PST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT SAT SEP 2 2006
CAZ042-043-048-050-057-022300-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
400 AM PDT SAT SEP 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL AND VALLEY AREAS
AND THE SANTA ANA MOUNTAINS OF SOUTHWESTERN CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
FOR MONDAY AND TUESDAY...THE REMNANTS OF HURRICANE JOHN COULD BE IN
THE AREA AND BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS.
WHILE THE GREATEST IMPACT WILL BE FURTHER EAST OVER THE MOUNTAINS
AND DESERTS...LOCALLY HEAVY RAIN AND LIGHTNING WILL STILL BE
POSSIBLE IN COASTAL AND VALLEY AREAS.
.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.
CAZ055-056-058-060>062-022300-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PDT SAT SEP 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS AND DESERTS OF
SOUTHWEST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON IN THE MOUNTAINS OF
SAN DIEGO AND RIVERSIDE COUNTY. THE FLASH FLOOD THREAT IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
FOR SUNDAY...THUNDERSTORMS ARE POSSIBLE IN THE AFTERNOON AND
EVENING. THE FLASH FLOOD THREAT IS LOW.
FOR MONDAY AND TUESDAY...THE REMNANTS OF HURRICANE JOHN COULD BE IN
THE AREA AND BRING MORE WIDESPREAD SHOWERS AND THUNDERSTORMS. HEAVY
RAIN WITH LOCAL FLASH FLOODING AND LIGHTNING WILL BE THE GREATEST
THREATS.
.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.
ATKIN
Hail, San Diego
- When
- September 2, 12:50 PM PST to 1:00 PM PST
- Where
- San Diego County, 4 mi NW of Campo
- Measured
- 0.88 in hail
- Reported by
- STORM CHASER
- Coordinates
- 32.633, -116.517
A storm chaser observed nickel size hail and measured a wind gust of 47 mph from a thunderstorm south of Morena Village. Frequent cloud to ground lightning was also observed by a resident of Campo.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Pennsylvania, September 2, 20061 death · 1 event
- Flood in Pennsylvania, September 2, 20061 death · 1 event
- Heavy Rain in Florida, September 2, 2006$100,000 · 1 event
- Flash Flood and Damaging Wind in California, September 2, 2006$55,000 · 50 kt wind · 2 events
- Flash Flood in Texas, September 2, 2006$50,000 · 1 event
- Flash Flood in Arizona, September 2, 2006$15,000 · 1 event
- Heavy Rain in New York, September 2, 20066 events
- Heavy Rain in Kansas, September 2, 20065 events
- Heavy Rain in New Jersey, September 2, 20064 events
- Funnel Clouds in Minnesota, September 2, 20064 events
- Tornadoes in Iowa, September 2, 2006$3,000 · F0 · 3 events
- Flash Flood and Hail in Arizona, September 2, 200660 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530855.